Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A Frobenius characterization of rational singularity in $ 2$-dimensional graded rings


Author: Richard Fedder
Journal: Trans. Amer. Math. Soc. 340 (1993), 655-668
MSC: Primary 13A35; Secondary 13D45, 13N05, 14H20
MathSciNet review: 1116312
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A ring $ R$ is said to be $ F$-rational if, for every prime $ P$ in $ R$, the local ring $ {R_P}$ has the property that every system of parameters ideal is tightly closed (as defined by Hochster-Huneke). It is proved that if $ R$ is a $ 2$-dimensional graded ring with an isolated singularity at the irrelevant maximal ideal $ m$, then the following are equivalent:

(1) $ R$ has a rational singularity at $ m$.

(2) $ R$ is $ F$-rational.

(3) $ a(R) < 0$.

Here $ a(R)$ (as defined by Goto-Watanabe) denotes the least nonvanishing graded piece of the local cohomology module $ {H_m}(R)$.

The proof of this result relies heavily on the properties of derivations of $ R$, and suggests further questions in that direction; paradigmatically, if one knows that $ D(a)$ satisfies a certain property for every derivation $ D$, what can one conclude about the original ring element $ a$?


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13A35, 13D45, 13N05, 14H20

Retrieve articles in all journals with MSC: 13A35, 13D45, 13N05, 14H20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1116312-3
Article copyright: © Copyright 1993 American Mathematical Society